My DD is 16. She was a robust, well rounded,easy child until about 8 months ago. She started to gain weight, became very down and disinteretsed in school, sport and anything other than lying on her bed in her phone. She still does several hours of sport a week but has gained at least a stone weight in that time and is very self conscious about it. I cannot see where or when she is eating. Food at home is healthy and home made. She takes a packed lunch to school and eats porridge for breakfast. Often has a small dinner and drinks lots of water. Since becoming aware of it she is being careful, refusing any sweets but seems to be growing outward still. The weight is mostly on her arms and legs & bum. Her waist and stomach are still trim. It's quite odd really. Anyway she cries all the time, sometimes for no reason. She doesn't know why she is crying. She is tired a lot if the time but is asleep by 10 every evening and gets up at 7am but will still be tired and lethargic all day.
She is on the pill (dianette) for the past 4/5 months for her skin so that may be contributing to the tears but not the weight gain?
Should I take her to the GP or is this normal and am I being hysterical?
Why wpuld the pill not contribute to the weight gain? It certainly did when I started taking it. She has probably stopped growing now so perhaps doesn't need as many calories as she did before also of she has cit back on the exercise she did before she is likely to gain weight.
Unfortunately I only lost the weight I stopped using the pill. It just melted away with no effort. The feeling of bottomless sadness stopped sharpish too. That was after 10 years, maybe 6 different types of pill and much reassurance from doctors that the pill was very unlikely to be the problem.
GPs are keen to give teenage girls the pill, has she seen a dermatologist?
It might be enlightening to start a thread "AIBU to think the pill doesn't cause weight gain?" ... "because I've read of lot of articles that say it doesn't". You get more responses more quickly that way.
I absolutely gained weight on every type of pill I tried. It dropped off as soon as I stopped taking it. It also caused mood swings - I think the previous poster who called it 'bottomless sadness' summed it up perfectly. That's exactly what it felt like.
So if the pill is causing weight gain and tears should I ask for a different one. And if so, which?!
The problem is that Dianette, is the pill recommended for bad skin, I think there is one other type that can help skin. Most pills say on the side effects that they can cause spots, which is not at all helpful if the reason you are going on the pill, is to get rid of spots.
I am on the same pill as your DD but I haven't gained weight on it, I did get a bigger bust when I started on it at 15 but that may have happened anyway.
My DD is also on the same pill and hasn't gained weight. Does your DD have any money? Is she buying chocolate and crisps and eating them and you don't know about it?